Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 107, NWS Bismarck, ND

July 10, 2011Burleigh County, Emmons County, Morton County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 10, 2011, 1:30 PM CDT for Burleigh County, Emmons County, Morton County, North Dakota. It was in force for 60 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2011, 1:30 PM CDT (18:30 UTC)
Expired
Jul 10, 2011, 2:30 PM CDT
In force
60 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Burleigh County, ND, Emmons County, ND, Morton County, ND

The radar

The Bismarck radar (KBIS), 21 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 1:43 PM CDTHAIL 112 S Mandan, NDLASTED 10 MINUTES
Jul 10, 1:45 PM CDTTSTM WND DMGHuff, ND2 FOOT IN DIAMATER OAK TREES WERE UPROOTED NEAR HUFF. INITIAL ESTIMATES OF WINDS IN EXCESS OF 75 MPH.
Jul 10, 1:50 PM CDTHAIL 1.254 Sse Bismarck, NDLASTED UNTIL 205 PM. PEAK WIND SPEEDS AROUND 40 MPH. THIS IS FALCONER ESTATES SUBDIVISION. SEVERAL HOMES HAD ROOF AND GUTTER DAMAGE. LEAVES...SMALL BRANCHES...AND FRUIT WERE KNOCKED OFF OF TREES. VEGETABLE GARDENS WERE DESTROYED.
Jul 10, 1:52 PM CDTTSTM WND GST 757 Se Bismarck, NDNWS EMPLOYEE ESTIMATED 75 MPH WIND GUSTS AND PENNY SIZED HAIL.
Jul 10, 1:53 PM CDTHAIL 12 S Lincoln, NDNICKEL TO QAURTER SIZE HAIL.
Jul 10, 2:14 PM CDTTSTM WND DMG3 Sw Moffit, NDDOUBLE POWER LINES ARE SNAPPED ABOUT 2 MILES SOUTH OF MOFFIT ROAD ON 262ND ST SE.
Jul 10, 2:15 PM CDTTSTM WND GST 95Hazelton, NDRELAYED BY MEDIA. MEASURED WITH HOME ANEMOMETER.
Jul 10, 2:20 PM CDTTSTM WND DMG4 S Moffit, NDDOUBLE POLED WOOD TRANSMISSION LINES SNAPPED IN HALF. HEAVY RANCH SIGN WITH THREE FOOT CONCRETE ANCHORS RIPPED OUT OF THE GROUND. CAMPER FLIPPED OFF OF THE HIGHWAY AND OVER TREE ROW 25 YARDS. WINDS ESTIMATED AT 90 MPH.
Jul 10, 2:24 PM CDTTSTM WND DMG6 Nne Hazelton, NDMINOR DAMAGE TO FARMSTEAD. SHINGLES BLOWN OFF OF TRAILER HOME AND SMALL BUILDING BLOWN OVER. WINDS ESTIMATED AT 70 MPH.
Jul 10, 2:28 PM CDTTSTM WND DMGHazelton, NDEXTENSIVE TREE BRANCH DAMAGE IN HAZELTON. THREE INCH TO SIX INCH IN DIAMETER BRANCHES BLOWN OFF OF TREES. GAS STATION ON THE WEST SIDE OF TOWN HAD DAMAGE TO THE ROOF OVER THE GAS PUMPS. WINDS ESTIMATED AT 85 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 11:08 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 6.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2011-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2011-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-388 J/kg
Mixed-layer LCL
1832 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

102 
WUUS53 KBIS 101830
SVRBIS
NDC015-029-059-101930-
/O.NEW.KBIS.SV.W.0107.110710T1830Z-110710T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
130 PM CDT SUN JUL 10 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  EAST CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 230 PM CDT

* AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 6 MILES NORTH OF ST. ANTHONY...OR 10 MILES       
  SOUTHWEST OF BISMARCK...AND MOVING EAST AT 45 MPH. THIS WILL       
  PRIMARILY AFFECT THE FAR SOUTHERN PORTIONS OF BISMARCK AND MANDAN. 

* LOCATIONS IMPACTED INCLUDE...
  BISMARCK...LINCOLN...HUFF...FORT RICE...MENOKEN...MCKENZIE...
  STERLING...MOFFIT...HAZELTON AND BRADDOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4683 10040 4681 10009 4642 10008 4642 10046
      4655 10120 4682 10112
TIME...MOT...LOC 1829Z 275DEG 41KT 4671 10086
WIND...HAIL <50MPH 1.00IN

$$

HEINERT
5 follow-up statements
527 
WWUS53 KBIS 101839
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
139 PM CDT SUN JUL 10 2011

NDC015-029-059-101930-
/O.CON.KBIS.SV.W.0107.000000T0000Z-110710T1930Z/
BURLEIGH ND-EMMONS ND-MORTON ND-
139 PM CDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
MORTON...NORTHWESTERN EMMONS AND SOUTHERN BURLEIGH COUNTIES UNTIL 230
PM CDT...

AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLFBALL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 6 MILES NORTHEAST OF ST. ANTHONY...OR 9 MILES SOUTH OF 
BISMARCK...MOVING EAST AT 40 MPH. THE MOST SEVERE PORTION OF THIS 
STORM WILL PRIMARILY AFFECT THE FAR SOUTHERN PORTIONS OF BISMARCK 
AND MANDAN.

LOCATIONS IMPACTED INCLUDE...
  BISMARCK...LINCOLN...HUFF...FORT RICE...MENOKEN...MCKENZIE...
  STERLING...MOFFIT...HAZELTON AND BRADDOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4683 10040 4681 10009 4642 10008 4642 10046
      4655 10120 4682 10112
TIME...MOT...LOC 1838Z 270DEG 33KT 4669 10083
WIND...HAIL 60MPH 1.00IN

$$

HEINERT/AYD
737 
WWUS53 KBIS 101853
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
153 PM CDT SUN JUL 10 2011

NDC015-029-059-101930-
/O.CON.KBIS.SV.W.0107.000000T0000Z-110710T1930Z/
BURLEIGH ND-EMMONS ND-MORTON ND-
153 PM CDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
MORTON...NORTHWESTERN EMMONS AND SOUTHERN BURLEIGH COUNTIES UNTIL 230
PM CDT...

AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 5
MILES SOUTH OF LINCOLN...OR 9 MILES SOUTHEAST OF BISMARCK...MOVING
EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
BISMARCK...FORT 
RICE...MENOKEN...MCKENZIE...STERLING...MOFFIT...HAZELTON AND   
BRADDOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND WINDS IN EXCESS 
OF 70 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4683 10040 4681 10009 4642 10008 4642 10046
      4655 10120 4682 10112
TIME...MOT...LOC 1853Z 270DEG 33KT 4669 10063
WIND...HAIL 70MPH 1.75IN

$$

HEINERT
434 
WWUS53 KBIS 101859
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
159 PM CDT SUN JUL 10 2011

NDC015-029-059-101930-
/O.CON.KBIS.SV.W.0107.000000T0000Z-110710T1930Z/
BURLEIGH ND-EMMONS ND-MORTON ND-
159 PM CDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
MORTON...NORTHWESTERN EMMONS AND SOUTHERN BURLEIGH COUNTIES UNTIL 230
PM CDT...

AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THIS STORM WAS LOCATED 5
MILES NORTHEAST OF HUFF...OR 12 MILES SOUTHEAST OF BISMARCK...MOVING
EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  MENOKEN...MCKENZIE...STERLING...MOFFIT...HAZELTON AND BRADDOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS 
IN EXCESS OF 70 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS. 

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4650 10078 4682 10097 4683 10040 4681 10009
      4642 10008 4642 10046
TIME...MOT...LOC 1859Z 270DEG 33KT 4669 10055
WIND...HAIL 80MPH 1.75IN

$$

HEINERT/AYD
206 
WWUS53 KBIS 101912
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
212 PM CDT SUN JUL 10 2011

NDC059-101922-
/O.CAN.KBIS.SV.W.0107.000000T0000Z-110710T1930Z/
MORTON ND-
212 PM CDT SUN JUL 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORTON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4645 10060 4653 10054 4658 10059 4659 10056
      4664 10067 4668 10065 4665 10073 4669 10075
      4669 10079 4673 10077 4675 10084 4682 10082
      4681 10009 4642 10008 4642 10046
TIME...MOT...LOC 1912Z 270DEG 33KT 4663 10034

$$

NDC015-029-101930-
/O.CON.KBIS.SV.W.0107.000000T0000Z-110710T1930Z/
BURLEIGH ND-EMMONS ND-
212 PM CDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
EMMONS AND SOUTHERN BURLEIGH COUNTIES UNTIL 230 PM CDT...

AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL TO TENNIS BALL 
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 90 MPH.  THIS STORM 
WAS LOCATED 5 MILES SOUTHWEST OF MOFFIT...OR 23 MILES SOUTHEAST OF 
BISMARCK...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  STERLING...MOFFIT...HAZELTON AND BRADDOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS 
.SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM 
WINDOWS. AT 152 PM CDT...75 MPH WINDS WERE REPORTED 2 MILES SOUTH OF 
LINCOLN.

&&

LAT...LON 4645 10060 4653 10054 4658 10059 4659 10056
      4664 10067 4668 10065 4665 10073 4669 10075
      4669 10079 4673 10077 4675 10084 4682 10082
      4681 10009 4642 10008 4642 10046
TIME...MOT...LOC 1912Z 270DEG 33KT 4663 10034
WIND...HAIL 80MPH 1.75IN

$$

HEINERT/AYD
240 
WWUS53 KBIS 101921
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
221 PM CDT SUN JUL 10 2011

NDC015-029-101930-
/O.CON.KBIS.SV.W.0107.000000T0000Z-110710T1930Z/
BURLEIGH ND-EMMONS ND-
221 PM CDT SUN JUL 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
EMMONS AND SOUTHEASTERN BURLEIGH COUNTIES UNTIL 230 PM CDT...

AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL TO TENNIS BALL 
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 90 MPH.  THIS STORM 
WAS LOCATED 7 MILES SOUTH OF MOFFIT...OR 29 MILES SOUTHEAST OF 
BISMARCK...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  BRADDOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS 
UP TO 75 MPH. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.

&&

LAT...LON 4645 10060 4652 10054 4659 10056 4673 10057
      4681 10009 4642 10008 4642 10046
TIME...MOT...LOC 1920Z 291DEG 36KT 4658 10023
WIND...HAIL 80MPH 1.75IN

$$

HEINERT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 11:37 AM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 10, 11:37 AM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1137 AM CDT SUN JUL 10 2011

.UPDATE...ISSUED SEVERE THUNDERSTORM WATCH 616 FOR PORTIONS OF
SOUTHWESTERN...SOUTH CENTRAL...AND SOUTHEASTERN NORTH DAKOTA.

&&

.DISCUSSION...ELEVATED CONVECTION CONTINUES TO DEVELOP THIS
MORNING OVER PORTIONS OF SOUTHWESTERN AND SOUTH CENTRAL NORTH
DAKOTA. SENT OUT UPDATED PRODUCTS REFLECTING THE ISSUANCE OF
SEVERE THUNDERSTORM WATCH 616.

&&

.AVIATION...THUNDERSTORMS AND ASSOCIATED MVFR/IFR CONDITIONS WILL
PRIMARILY AFFECT KBIS AND KJMS THROUGH THE AFTERNOON HOURS.
OTHERWISE...VFR CONDITIONS ARE EXPECTED FOR KDIK...KISN...AND KMOT
THROUGH THE TAF PERIOD.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TM...UPDATE/AVIATION
Hazardous weather outlook, Jul 10, 11:45 AM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1145 AM CDT SUN JUL 10 2011

NDZ001-002-009-010-017-031-032-040-043-111645-
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-GOLDEN VALLEY-BILLINGS-
SLOPE-BOWMAN-
1145 AM CDT SUN JUL 10 2011 /1045 AM MDT SUN JUL 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF WESTERN NORTH
DAKOTA MONDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ018>023-025-033>037-041-042-044>048-050-051-111645-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON-
BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1145 AM CDT SUN JUL 10 2011 /1045 AM MDT SUN JUL 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 616 IS IN EFFECT FOR THIS AREA. PLEASE
VISIT WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED.

NDZ003>005-011>013-111645-
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-
1145 AM CDT SUN JUL 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TM

In the hours before

Local storm report, Jul 10, 12:26 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1226 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             10 S GLEN ULLIN         46.67N 101.83W
07/10/2011  M5.00 INCH       GRANT              ND   PUBLIC

            MOSTLY PEA SIZE HAIL AND HEAVY RAIN. NO DAMAGE TO REPORT.

&&

SWICHE
Local storm report, Jul 10, 12:31 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1231 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     HAIL             7 SE BISMARCK           46.74N 100.68W
07/10/2011  E0.75 INCH       BURLEIGH           ND   NWS EMPLOYEE

            DIME AND PENNEY SIZE HAIL.

&&

SWICHE
Local storm report, Jul 10, 12:36 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1236 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     HAIL             5 S GLADSTONE           46.79N 102.57W
07/10/2011  E2.00 INCH       STARK              ND   PUBLIC

            HAIL ESTIMATED AT 2 INCHES BASED UPON PHOTO PROVIDED BY
            MEDIA.

&&

PAYD
Local storm report, Jul 10, 12:40 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
1240 PM CDT SUN JUL 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             10 S GLEN ULLIN         46.67N 101.83W
07/10/2011  M2.00 INCH       GRANT              ND   PUBLIC

            MOSTLY PEA SIZE HAIL WITH A FEW LARGER STONES. NO DAMAGE
            TO REPORT. CORRECTION TO EARLIER REPORT.

&&

KSIMOSKO
Special weather statement, Jul 10, 1:06 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
106 PM CDT SUN JUL 10 2011

NDZ034-042-045-101900-
GRANT-MORTON-SIOUX-
1206 PM MDT SUN JUL 10 2011

...SPECIAL WEATHER STATEMENT...

AT 1204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL GRANT COUNTY...MOVING
NORTHEAST AT 35 MPH.

PEA SIZE HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SHIELDS BY 1235 PM MDT...
  PORCUPINE BY 140 PM CDT...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SIMOSKO
Special weather statement, Jul 10, 1:08 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
108 PM CDT SUN JUL 10 2011

NDZ021-022-035-101845-
BURLEIGH-MCLEAN-SHERIDAN-
108 PM CDT SUN JUL 10 2011

...SPECIAL WEATHER STATEMENT...

AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHWESTERN BURLEIGH COUNTY...MOVING
NORTHEAST AT 35 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  NEW JOHNS LAKE BY 120 PM CDT...
  MCCLUSKY BY 135 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HEINERT/AYD

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 10:20 AM CDTSevere Thunderstorm WarningBISGrant, Hettinger, Morton, Stark55 min
Jul 10, 10:58 AM CDTSevere Thunderstorm WarningBISStark62 min
Jul 10, 11:09 AM CDTSevere Thunderstorm WarningBISGrant, Morton66 min
Jul 10, 11:16 AM CDTSevere Thunderstorm WarningBISGrant, Morton59 min
Jul 10, 11:52 AM CDTSevere Thunderstorm WarningBISMercer, Morton, Oliver, Stark26 min
Jul 10, 12:04 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton37 min
Jul 10, 12:09 PM CDTAreal Flood AdvisoryBISGrant, Morton6 hr
Jul 10, 12:16 PM CDTSevere Thunderstorm WarningBISMorton47 min
Jul 10, 12:33 PM CDTSevere Thunderstorm WarningBISGrant15 min
Jul 10, 12:39 PM CDTSevere Thunderstorm WarningBISBurleigh, McLean, Oliver31 min
Jul 10, 1:01 PM CDTSevere Thunderstorm WarningBISGrant, Morton29 min
Jul 10, 1:20 PM CDTSevere Thunderstorm WarningBISGrant, Sioux55 min
Jul 10, 1:50 PM CDTAreal Flood AdvisoryBISBurleigh, Morton4 hr
Jul 10, 2:12 PM CDTSevere Thunderstorm WarningBISEmmons, Sioux63 min
Jul 10, 2:22 PM CDTTornado WarningBISEmmons, Sioux23 min
Jul 10, 2:23 PM CDTAreal Flood AdvisoryBISGrant, Sioux4 hr
Jul 10, 2:27 PM CDTTornado WarningBISEmmons, Logan33 min
Jul 10, 2:30 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan30 min
Jul 10, 2:51 PM CDTAreal Flood AdvisoryBISBurleigh, Emmons, Kidder, Logan, McIntosh, Stutsman3 hr
Jul 10, 2:51 PM CDTSevere Thunderstorm WarningBISLogan, McIntosh54 min
Jul 10, 2:57 PM CDTTornado WarningBISLogan, McIntosh33 min
Jul 10, 3:26 PM CDTTornado WarningBISDickey, LaMoure, Logan, McIntosh34 min
Jul 10, 3:35 PM CDTSevere Thunderstorm WarningBISDickey, McIntosh55 min
Jul 10, 3:38 PM CDTTornado WarningBISMcIntosh37 min
Jul 10, 3:58 PM CDTTornado WarningBISDickey, LaMoure, McIntosh32 min
Jul 10, 4:08 PM CDTAreal Flood AdvisoryBISDickey, LaMoure6 hr
Jul 10, 4:10 PM CDTTornado WarningBISDickey, LaMoure35 min
Jul 10, 4:29 PM CDTSevere Thunderstorm WarningBISDickey, LaMoure51 min
Jul 10, 4:30 PM CDTTornado WarningBISDickey30 min
Jul 10, 4:36 PM CDTTornado WarningBISDickey24 min
Jul 10, 5:52 PM CDTAreal Flood WarningBISGrant, Morton24 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.